MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24704
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter entrapment occurred.A 3.0mm x 60mm x 150cm coyote balloon catheter was selected for use; however, the balloon catheter became stuck on the guidewire.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the returned product consisted of a coyote balloon catheter with an unidentified guide wire.The balloon was loosely folded.The guide wire outer diameter was measured to be.0136".Analysis of the tip, balloon, and inner/outer shaft included microscopic and visual inspection.Inspection revealed tip damage, balloon material damage (hole/perforations) in the distal cone area, balloon/inner shaft damage (buckling) for a length of 10.9cm that started approximately 5mm from the tip of the device.Inspection of the rest of the device found no other damage or defects.The wire was attempted to be removed from the catheter, but the wire was firmly stuck in the damaged inner shaft.Review of the product specification indicates the coyote is compatible with a.014" guide wire.The reported information indicates the coyote was used with a.0136" guide wire; therefore, there is no indication of a compatibility issue.
 
Event or Problem Description

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11036776
Report Number2134265-2020-18047
Device Sequence Number16405852
Product Code DQY
UDI-Device Identifier08714729797227
UDI-Public08714729797227
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2022
Device Model Number24704
Device Catalogue Number24704
Device Lot Number0024650607
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2021
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer01/26/2021
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1